Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 171, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 3, 2021, 2:28 AM PDT. It took effect at Aug 3, 2021, 5:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2021, 2:28 AM PDT (09:28 UTC)
- In effect from
- Aug 3, 2021, 5:00 PM PDT
- Expired
- Aug 3, 2021, 8:50 PM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
930 WHUS76 KSEW 030928 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 228 AM PDT Tue Aug 3 2021 PZZ170-173-176-031030- /O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ150-153-156-031030- /O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ131-132-031730- /O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ /O.NEW.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west wind 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 PM this afternoon to 5 AM PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-031730- /O.NEW.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/ Northern Inland Waters Including The San Juan Islands- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
917 WHUS76 KSEW 031526 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 826 AM PDT Tue Aug 3 2021 PZZ131-132-032330- /O.CON.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 826 AM PDT Tue Aug 3 2021 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-032330- /O.CON.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/ Northern Inland Waters Including The San Juan Islands- 826 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
669 WHUS76 KSEW 032138 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 PM PDT Tue Aug 3 2021 PZZ131-132-040545- /O.CON.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 238 PM PDT Tue Aug 3 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-040545- /O.CON.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/ Northern Inland Waters Including The San Juan Islands- 238 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
955 WHUS76 KSEW 040350 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 850 PM PDT Tue Aug 3 2021 PZZ133-040500- /O.CAN.KSEW.SC.Y.0171.000000T0000Z-210804T1200Z/ Northern Inland Waters Including The San Juan Islands- 850 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ131-132-041000- /O.EXT.KSEW.GL.W.0055.000000T0000Z-210804T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 850 PM PDT Tue Aug 3 2021 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ153-156-040700- /O.NEW.KSEW.SC.Y.0172.210804T0350Z-210804T0700Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 850 PM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 8:47 PM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 8:47 PM PDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 PM PDT Mon Aug 2 2021
.SYNOPSIS...Upper ridge to the east with an upper trough offshore
will maintain south southwesterly flow aloft over the area
through Wednesday. This will keep some elevated smoke in over
Western Washington at times. Flow aloft becoming westerly
Thursday. Front arriving Friday with the most significant rainfall
since the middle of June. Unsettled weather will continue into
the weekend.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...The isolated showers that
bubbled up over the south interior earlier today have mostly
dissipated this evening with the loss of daytime heating. It
should be mostly clear and dry for the rest of tonight after the
last few showers over the Cascades fizzle in the next hour or two.
Weak low level onshore flow will bring some low clouds to the
coast and slightly inland over the Southwest Interior and Strait
of Juan de Fuca Tuesday morning.
Tuesday and Wednesday look pretty similar with an upper ridge
over the Pacific Northwest for dry and warm weather. Models hint
at a little instability again over the Cascades Tuesday afternoon
so maybe a few high-based showers might bubble up but that's not
in the forecast for now. Highs will generally be in the 70s at the
coast and 80s for the interior both days.
The upper ridge over the area will shift inland on Thursday with
an upper trough and an associated front approaching from the
west. It looks like another dry day although the leading edge of
the front could bring some showers to the coast in the afternoon.
Highs will cool several degrees back to near normal. Schneider
.LONG TERM /FRIDAY THROUGH MONDAY/...Previous
discussion...Extended models in good agreement with a frontal
system moving through the area Friday. All of ensemble solutions
off ECMWF have rain over the area with just a few of the 30 GFS
ensemble solutions dry. Westerly flow aloft will cause a rain
shadow over the central Puget Sound for a portion of the period
but the moisture associated with the front should eventually
overcome the rain shadow giving the entire area some rain. Behind
the front models show an upper level low dropping down over the
area Saturday and Saturday night keeping showers in the forecast.
Not much consistency in the models Sunday and Monday with the
ECMWF moving the upper level low to the east while the GFS keeps
the low over Eastern Washington. Ensemble solutions on both models
showing little if any precipitation so will go with a mostly dry
forecast. Low level onshore flow will keep high temperatures near
or just a little below normal, in the 70s Sunday and Monday. The
forecast rain on Friday would end the Seattle dry streak at 52
days, 2nd longest streak on record and 3 days short of the record
55 days set from June 18th to August 11th, 2017. Felton
&&
.AVIATION...Southerly flow aloft will continue to bring elevated
smoke and a haze layer along with some scattered mid level clouds
overnight. VFR conditions will linger through most locations
tonight except for localized IFR conditions at the coastal
terminals. Onshore winds with northerly flow through the metro
terminals, generally 12 kts or less, with a few gusts of 15-20
kts possible this evening.
KSEA...VFR conditions with scattered clouds and elevated
smoke/haze layer that will not be significant. NE wind
this evening 10-12 kts with gusts up to 18kts possible
diminishing after 06z. VFR ceilings and visibilities into Tuesday
with lighter winds through the afternoon.
&&
.MARINE...Onshore flow will continue with a typical pattern of the
strongest winds over the coastal waters and in the central and
eastern Strait of Juan de Fuca through tonight and possibly Tuesday
morning. Winds will increase again similarly late Tuesday
afternoon and evening. A frontal system late this week should bring
stronger winds and rain chances.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Tuesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until 5 AM PDT Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville Out 10 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:28 AM PDT | Gale Warning | SEW | 24 hr | |
| Aug 3, 4:49 PM PDT | Severe Thunderstorm Warning | SEW | King | 26 min |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.